Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 48, NWS Bismarck, ND

June 22, 20004 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 22, 2000, 5:16 PM CDT for 4 counties in North Dakota. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 22, 2000, 5:16 PM CDT (22:16 UTC)
Expired
Jun 22, 2000, 6:00 PM CDT
In force
44 min
Issued by
NWS Bismarck, ND
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties McHenry County, ND, Pierce County, ND, Sheridan County, ND, Wells County, ND

What was reported inside it

TimeReportWhereRemark
Jun 22, 5:40 PM CDTHail 1.5Drake, ND
Jun 22, 5:45 PM CDTHail 1Orrin, ND

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 5:15 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2000-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2000-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1857 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WUUS53 KBIS 222221
SVRBIS
NDC049-069-083-103-222300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
516 PM CDT THU JUN 22 2000

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA          
  SOUTHERN PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA   
  SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  WESTERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA

* UNTIL 600 PM CDT

* AT 516 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM 10 MILES
  NORTH OF DENHOFF...OR ABOUT 62 MILES NORTHEAST OF BISMARCK...MOVING
  EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   HARVEY AT 525 PM CDT
   CHASELEY AT 530 PM CDT

HAIL UP TO 3/4 INCHES IN DIAMETER HAS BEEN REPORTED 5 MILES NORTH OF 
GOODRICH. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A 
GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.

LAT...LON 4809 10060 4741 10051 4744 9977 4775 9961 4786 9983 4810 
9986

&
JENSEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:15 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 22, 3:15 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
315 PM CDT THU JUN 22 2000

OVERALL PATTERN OF THE MODELS SIMILAR THROUGH THE PERIOD. FAST ZONAL
FLOW CONTINUES WITH FAST MOVING SHORT WAVES MOVING THROUGH THE
UPPER FLOW. ONLY DIFFERENCES IS TIMING OF THESE SHORT WAVES BUT IN
GENERAL SCATTERED TSRA WILL ACCOMANY THE UPPER FEATURES THROUGH
THE PERIOD. CURRENTLY MSAS ANAL SHOWING -4 LIFTED INDICES IN THE
SOUTHWEST AHEAD OF SURFACE TROF. 12Z BIS SOUNDING SHOWS THE CENTRAL
CWA CAPPED BUT GGW SOUNDING SHOWED COOLING ALOFT ON THE BACK SIDE OF
THE ABOVE MENTION FEATURES. ONCE THE SURFACE TROF ADVANCES TO CENTRAL
CWA THIS EVENING EXPECT SIMILAR COOLING ALOFT TO DEVELOPING THUS
WEAKENING OR BREAKING THE CAP. ZERO TO -4 LIFTED INDICES AND SURFACE
BASED CAPES AROUND 1200 J/KG FORECAST OVER CENTRAL CWA TONIGHT WILL
ENHANCE CONVECTION TO FIRE UP. INVERTED V TYPE SOUNDING OVER BIS
WOULD INDICATE THAT STORMS MAY BE ACCOMPANIED WITH GUSTY WINDS
AND SMALL HAIL...BUT EXPECT ANY SEVERE ACTIVITY TO BE SOUTH AND EAST
OF THE CWA TONIGHT.

EXTENDED...SHORT WAVE ACTIVITY WILL KEEP CHANCE TSRA INTO SATURDAY
THEN UPPER RIDGE ADVECTS OVER THE REGION SUNDAY INTO MONDAY
BRINGING DRY AND SUMMER-LIKE TEMPERATURES TO THE CWA. ANOTHER SYS
MAY BRING ANOTHER CHANCE PRECIP ON TUESDAY.

.BIS...NONE.
RGT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 5:04 PM CDTSevere Thunderstorm WarningBISBurleigh, Morton41 min
Jun 22, 5:59 PM CDTSevere Thunderstorm WarningBISKidder, Wells61 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.